MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Catalog Number LITNG12HTORQ115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/26/2022
Type of Reportable Event Death
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left pulmonary artery using the lightning aspiration tubing (lightning), indigo system cat12 aspiration catheter (cat12), and non-penumbra sheath.During the procedure, the physician initially obtained access in the main pulmonary artery (mpa) using a 6f sheath and a diagnostic catheter.The physician then upsized to a second sheath and completed two passes using the cat12.Subsequently, while using the cat12 in the left pulmonary artery (lpa), the physician noticed a perforation.It was reported that the cat12 was not advanced past the lpa.The physician then performed multiple angiograms of the mpa and lpa; however, the location of the perforation could not be located.Consequently, the patient expired.It is unknown if the perforation or patient's death was related to the use of the cat12.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the indigo aspiration system include, but are not limited to, vessel spasm, thrombosis, dissection or perforation, hematoma or hemorrhage at access site, inability to completely remove the thrombus, including death.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14473821
Report Number3005168196-2022-00225
Device Sequence Number19982585
Product Code QEW
UDI-Device Identifier00815948022577
UDI-Public815948022577
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH12512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexMale
Date Report Sent to FDA01/01/2005